Conjugaison différentiable des difféomorphismes du cercle dont le nombre de rotation vérifie une condition diophantienne. (Smooth conjugacy of diffeomorphisms of the circle whose rotation number is of diophantine type). (French) Zbl 0595.57027

Improving a theorem of M. R. Herman, this paper establishes the following result: Let A be the set of those irrational numbers a such that every smooth diffeomorphism of the circle f admitting a for its rotation number is smoothly conjugated to the corresponding rotation; then A is exactly the set of diophantine numbers; there is a more precise statement relating the class of differentiability to the order of the diophantine condition.
The proof follows the same lines as Herman’s. It relies on certain estimates of Schwarzian derivatives leading to an improvement of Denjoy inequality, and then to a crucial estimate of \(f^ n-Id\). Though the details of the proof are highly technical, the exposition is very clear and precise.
Reviewer: J.Pradines


57R50 Differential topological aspects of diffeomorphisms
37E10 Dynamical systems involving maps of the circle
28D99 Measure-theoretic ergodic theory
Full Text: DOI Numdam EuDML


[1] V. I. ARNOLD , Small Denominators I ; on the Mapping of a Circle into itself (Investijia Akad. Nauk, série Math, 25, 1, 1961 , p. 21-96. Transl. A.M.S., 2nd series, 46, p. 213-284). MR 25 #4113 | Zbl 0152.41905 · Zbl 0152.41905
[2] A. DENJOY , Sur les courbes définies par les équations différentielles à la surface du tore (J. de Math. Pures et Appl., (9), 11, 1932 , p. 333-375). Article | JFM 58.1124.04
[3] M. R. HERMAN , Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations (Publ. I.H.E.S., n^\circ 49, 1979 , p. 5-233). Numdam | MR 81h:58039 | Zbl 0448.58019 · Zbl 0448.58019 · doi:10.1007/BF02684798
[4] M. R. HERMAN , Résultats récents sur la conjugaison différentiable (Proc. of the Int. Cong. of Math., Helsinki 1978 , vol. 2, p. 811-820). MR 83f:58050 | Zbl 0453.58001 · Zbl 0453.58001
[5] L. HORMANDER , The Boundary Problems of Physical Geodesy (Arch. for rat. mec. and an., vol. 62, 1976 , p. 1-52). MR 58 #29202a | Zbl 0331.35020 · Zbl 0331.35020 · doi:10.1007/BF00251855
[6] J. HAWKINS et K. SCHMIDT , On C\(^{2}\)-diffeomorphisms of the Circle which are of Type III1 (Invent. Math., (3), 66, 1982 , p. 511-518). MR 84g:58069 | Zbl 0506.58019 · Zbl 0506.58019 · doi:10.1007/BF01389227
[7] S. LANG , Introduction to Diophantine Approximation , New York, Addison-Wesley, 1966 . MR 35 #129 | Zbl 0144.04005 · Zbl 0144.04005
[8] J. K. MOSER , A rapidly Convergent Iteration Method , part II (Ann. scient. Norm. Sup. di Pisa, série III, 20, 1966 , p. 499-535). Numdam | MR 34 #6280 | Zbl 0144.18202 · Zbl 0144.18202
[9] W. M. SCHMIDT , Diophantine approximation , Springer L. N., n^\circ 785, 1980 . MR 81j:10038 | Zbl 0421.10019 · Zbl 0421.10019
[10] J. C. YOCCOZ , C1-conjugaison des difféomorphismes du cercle (à paraître dans les Actes du symposium de systèmes dynamiques, Rio de Janeiro, 1981 ).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.